MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The compliant device was not returned to creganna medical for review at the time this report was completed.As the complaint device was not returned to creganna medical, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.As such, the reported issue cannot be confirmed.Should the device be returned at a later date, a follow up mdr report will be filed with the fda.A review of risk management documentation was completed.There is no indication of a potential processing or design failure associated with this complaint.Based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.A review of the manufacturing documentation for lot# 526318 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 14-august- 2019, when the review was completed, there was one other complaint associated with the reported lot number 526318, for a similar reported issue i.E.Thrombosis.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.On 09-sep-2019, a review was completed by creganna medical's clinician and the findings concluded that without knowing the anatomy and anticoagulant status at the time of the removal, it is difficult to know whether the lotus sheath caused or contributed to the reported event.However, it could not be categorically stated that the lotus sheath did not cause or contribute to the event.Thrombosis is a known adverse event related to the procedure.Therefore, it was decided to err on the side of caution and report this event to the fda as an adverse event.Following the investigation conclusion, the compliant analysed classification is assigned as 'product not returned - complaint unable to confirm.' the most probable root cause with rationale based on the complaint review and the event description for this complaint is the primary classification as lotus - patient - thrombus cannot be confirmed.The probable investigation conclusion code assigned to this complaint is 'anticipated procedural complication'.This complaint has been escalated to the quality management team.Creganna will continue to monitor for these types of complaints.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: "(b)(6), dr.(b)(6), treated his patient using a lotus edge, 25mm and used the lotus introducer-l access sheath.The device implant was straightforward and after the lotus edge valve was deployed, the delivery system was subsequently removed without issue.As per normal practice, they removed the lotus introducer-l sheath and closed the groin with a perclose.Dr.(b)(6) assessed the pulse in the left femoral artery thereafter and there was no palpable pulse.Dr.(b)(6) then performed an arteriogram and noticed a thrombus in the left common iliac.Dr.(b)(6), the surgeon for this implant believes that there must have been thrombus on the sheath and when they removed the it, that?s when the thrombus/occlusion occurred.It should be noted that the patient was heparinized after sheath insertion.The treatment plan was to drip tpa overnight, and if the thrombus was unresolved, they would potentially use an angiojet to remove the thrombus.I just want to make it clear that the implanting physicians, proctor and myself do not believe this was a lotus edge valve related complaint.The valve behaved in typical fashion without incident so i?m not sure that we need a tw number on the actual valve itself.Films for this procedure are on medidata.It was reported that: there's nothing wrong it's just sr wants to call it in because it's a complaint that's part of a clinical trial.The device used is part of the clinical trial, the sheath is something that's already commercially available that they do use.It's related to the procedure, but it's not necessarily related to the lotus valve device that they used today.They put in the introducer and then on the way out, the valve was already out, and the delivery system was out, and then they noticed thrombus after the implant.It's a complication of access after the implant.It's nothing related to the valve, it's all related to the introducer.This is related to the procedure, the sheath wasn't an issue necessarily, there was a thrombus on the sheath but because they didn't get heparin before the fact so that's probably the reason for that.The sheath goes in and then they do their work through that and they put the valve in place and then the valve was completed, and they pulled the delivery system out.Then the sheath came out.When the sheath came out, they noticed a clot in the leg or a thrombus inside the groin after that sheath was out.They already deploy percloses which are closure device and then they noticed that the pulse wasn't there, so they did an injection and they found out that was a thrombus." on 09-sep-2019, a review was completed by creganna medical's clinician and the findings concluded that without knowing the anatomy and anticoagulant status at the time of the removal, it is difficult to know whether the lotus sheath caused or contributed to the reported event.However, it could not be categorically stated that the lotus sheath did not cause or contribute to the event.Thrombosis is a known adverse event related to the procedure.Therefore, it was decided to err on the side of caution and report this event to the fda.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key9129014
Report Number3004193842-2019-00015
Device Sequence Number11357159
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210104(10)526318
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number526318
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;